From Ottawa, Ontario, Canada:
My daughter, age 12, has had two low sugar reactions this week. One very serious (completely comatose) the other not so bad, but still bad enough to warrant a trip to hospital. She recently started on lispro. Is this a common complaint when changing to new insulins?
Bad hypos are always alarming and have several causes. Changing to a new insulin is not inherently dangerous but should occasion caution and more blood testing than usual. Lispro insulin [Humalog®] has, if anything, been reported to be less likely to cause hypos with exercise, particularly within a couple of hours after meals. I think that you should discuss the incident with your diabetes team and let them see your daughter's recent blood sugar results to see if any adjustment is necessary.
Original posting 13 Jun 97
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.